Buprenorphine Abuse Withdrawal

Buprenorphine Abuse Withdrawal

Buprenorphine abuse has been a prevalent problem in the recent times. This has mainly been due to the fact that the drug is prescribed in hospitals for helping addicts. As you would acknowledge, the opiates like morphine, oxycodone and hydrocodone have been abused for far too long.

These are the drugs whose addiction buprenorphine is used to treat. This is mainly because the drug produces more or less similar effects to the stronger opiates but incorporates relatively lower risks pertaining to physical dependency as compared to other opiates.

In treating drug addiction using replacement therapy, the addict would stop taking the drugs they are used to and instead are given less harmful drugs which would produce similar effects.

While being monitored by a qualified medical practitioner usually in a rehab center, the less harmful drug is gradually reduced with time and eventually, the drug will not be administered. This leaves the addict free of their addiction.

Buprenorphine Abuse Withdrawal

However as much as buprenorphine would be effective in the treatment of such addictions, it would be imperative that you acknowledge that an individual can develop physical dependency. This is especially when an individual abuses the drug or takes the drug while disregarding the prescriptions made. As an individual continues taking the drug for a long time, they will realize that the prescribed dosage would not produce the same effect anymore.

In this case, they will have to take larger doses in order to have the same effects. Alternatively, the individual would find himself or herself increasing the frequency of taking the drug. This would be the beginning of addiction to buprenorphine.

As for many drugs, withdrawal would occur when they are abruptly stopped or when an individual tapers with them even gradually. Though it is the same with buprenorphine, this drug carries a little more complexity. There are several situations that would cause withdrawal.

To start with, if the buprenorphine is taken while an individual is high on other opiates, they would experience withdrawal. In fact, before buprenorphine can be taken (in Suboxone) an individual will be advised to give opiates a wide berth for a particular period of time. This will be mostly until you start feeling initial withdrawal effects of the opiates. This is to ensure the effectiveness of buprenorphine and prevent it from driving you into fuller withdrawal.

Also, you would experience withdrawal if your physical dependency on the opiates is very high. This is because of the ceiling effect from Suboxone the drug in which buprenorphine is found. In this case, buprenorphine will work up to a particular level beyond which it will not work anymore. Withdrawal symptoms will also occur if the individual takes the drug through an injection, or snorting. As you may know, the drug is supposed to be taken by placing it beneath the tongue.

Various withdrawal symptoms from Buprenorphine would occur in such cases. These include shivering, rigid muscles, diarrhea, anxiety, runny nose, goose bumps, sneezing, fever, cramps, depression, headaches, rapid heartbeat, restlessness and loss of appetite. It would be important that an individual seek help from medical professionals 1-800-303-2482 that specialize in the opiate addiction.

Leave a Reply